MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Failure to Deliver Energy (1211); Unintended Collision (1429); Therapeutic or Diagnostic Output Failure (3023); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Incontinence (1928)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for gastrointestinal/ pelvic floor and urinary dysfunction/sacral nerve stim.It was reported that they took a fall back in (b)(6) of last year.Since then, the patient stated that their urinary incontinence gradually became more problematic.The patient had their semi-annual appointment with their managing healthcare provider (hcp) around (b)(6), at which time they reported the worsening incontinence.Between that appointment and (b)(6), the managing hcp called a manufacturer representative (rep) to report the patient's concern and invited them to an appointment.The patient had an appointment with their managing hcp and the rep on (b)(6).During that appointment, the managing hcp's physician assistant (pa) told the patient that one of the electrodes was compromised, but the other electrodes would be enough to keep the therapy working.The rep adjusted the therapy settings until the patient felt stimulation.When the patient got home that day they didn't have to go to the bathroom for 3 hours.However, within 2 weeks of that appointment the patient no longer felt stimulation and the urinary incontinence returned to how it was before the patient got ins implanted.The patient mentioned that they weren't doing any type of strenuous exercise after the (b)(6) appointment, noting that they didn't do anything besides walking.The patient also mentioned that they got the 'maximum settings' message when they tried to increase the amplitude above 0.3 ma, and that persisted regardless of the program they tried or how much the ins battery was charged.The patient notified their managing hcp's office of their concern, but the hcp was booked until the patient's next appointment on (b)(6).The patient did not want to deal with the urinary incontinence until then, and asked if their rep could help them in some way or contact their hcp's office.The agent sent an email to the field to notify them of the patient's situation.A rep replied on 2026-jul-24 that they spoke with the patient and they were all set.
 
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: 978a128, serial/lot #: (b)(6), ubd: 08-feb-2023, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
InterStim
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50083110
Report Number3004209178-2026-12760
Device Sequence Number10747184
Product Code EZW
UDI-Device Identifier00763000203849
UDI-Public(01)00763000203849(17)220914
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2022
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date07/30/2026
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient Age72 YR
Patient SexFemale